Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 112, NWS Midland/Odessa, TX

April 17, 2007Scurry County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 17, 2007, 2:34 PM CDT for Scurry County, Texas. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2007, 2:34 PM CDT (19:34 UTC)
Expired
Apr 17, 2007, 3:15 PM CDT
In force
41 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Scurry County, TX

The radar

The Lubbock radar (KLBB), 130 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 2:40 PM CDTHAIL 0.88Knapp, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 17, 1:37 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
169 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
-86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 171936
SVRMAF
TXC415-172015-
/O.NEW.KMAF.SV.W.0112.070417T1934Z-070417T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
234 PM CDT TUE APR 17 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SCURRY COUNTY IN WEST TEXAS...

* UNTIL 315 PM CDT

* AT 229 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS   
  STORM WAS LOCATED ABOUT 5 MILES SOUTHEAST OF KNAPP...OR 16 MILES 
  SOUTHEAST OF GAIL...MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  KNAPP...
  RANDALLS CORNER...
  IRA...
  DUNN...
  CHINA GROVE...

DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3280 10118 3252 10122 3251 10083 3278 10079

$$
3 follow-up statements
000 
WWUS54 KMAF 171952
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
252 PM CDT TUE APR 17 2007

TXC415-172015-
/O.CON.KMAF.SV.W.0112.000000T0000Z-070417T2015Z/
SCURRY TX-
252 PM CDT TUE APR 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHERN SCURRY COUNTY...

AT 250 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR IRA...OR ABOUT 12 MILES SOUTHWEST OF SNYDER...MOVING
SOUTHEAST AT 35 MPH.

SOME LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM INCLUDE...DUNN
IRA...AND CHINA GROVE.

DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

DURING A SEVERE THUNDERSTORM...THE BEST PROTECTION CAN BE FOUND IN 
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3280 10118 3252 10122 3251 10083 3278 10079

$$
000 
WWUS54 KMAF 172003
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
302 PM CDT TUE APR 17 2007

TXC415-172015-
/O.CON.KMAF.SV.W.0112.000000T0000Z-070417T2015Z/
SCURRY TX-
302 PM CDT TUE APR 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHERN SCURRY COUNTY...

AT 240 PM CDT...A COOPERATIVE OBSERVER REPORTED NICKEL SIZE HAIL 
COVERING THE GROUND IN KNAPP.

AT 258 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
DUNN...OR ABOUT 10 MILES NORTHWEST OF COLORADO CITY...MOVING
SOUTHEAST AT 35 MPH.

SOME LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM 
INCLUDE...DUNN AND CHINA GROVE.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3280 10118 3252 10122 3251 10083 3278 10079

$$
000 
WWUS54 KMAF 172014
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
314 PM CDT TUE APR 17 2007

TXC415-172024-
/O.EXP.KMAF.SV.W.0112.000000T0000Z-070417T2015Z/
SCURRY TX-
314 PM CDT TUE APR 17 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SCURRY COUNTY EXPIRES
AT 315 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
TUESDAY EVENING FOR WEST TEXAS.

AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS EXITED
THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER
WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN
CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO
PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3280 10118 3252 10122 3251 10083 3278 10079

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 1:15 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Apr 17, 1:15 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
115 PM CDT TUE APR 17 2007

.UPDATE...
UPDATED FORECAST PACKAGE TO INCREASE POPS/WX ACROSS NORTHERN TIER OF
COUNTIES DUE TO ONGOING CONVECTION. REMAINDER OF FORECAST LOOKED
GOOD...SO LEFT INTACT.  REST OF PRODUCTS OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 402 AM CDT TUE APR 17 2007/

SHORT TERM...
5H LOW MOVING ACRS SE AZ WITH ASSOCD SFC LOW ACRS THE TRANS PECOS. E
OF SFC LOW...LOW LEVEL MSTR HAS RETURNED ACRS PB WITH DWPNTS INTO
THE 50S. ISOLD TSTMS TO NW LOOK TO HAVE WEAKENED AND FARTHER SE INTO
THE PB 00Z MAF SOUNDING REVEALED STRONGLY CAPPED ENVIRONMENT. EXPECT
IT WILL REMAIN DIFFICULT TO OVERCOME CAP AND HAVE LEFT TOKEN ISOLD
POPS IN FCST ALTHOUGH HAVE TAKEN SOME OFF THE WRN EDGE. WATER VAPOR
DEPICTS DRY AIR TO S OF THE LOW WHICH WILL ADVECT E INTO CWFA THIS
MORNING. BY MID MORNING WINDS WILL START TO INCREASE FIRST IN THE
GDP/DAVIS MTNS AND THEN ACRS VAN HORN/MARFA PLATEAU. 30-35KT 85H-7H
AND MSL PRESSURE OF 4MB/100NM AND INCREASING SUBSIDENCE AFTER 15Z
ENUF FOR HIGH WIND WARNING GDP/DAVIS MTNS AND WIND ADVISORY VAN
HORN/MARFA PLATEAU/BIG BEND. THCK COOLING EXPECTED TO OFFSET BY
DOWNSLOPE WINDS AND HAVE INDICATED LITTLE CHANGE IN TEMPS...BUT A
LITTLE COOLER W. AS UPPER LOW MOVES E OVERNIGHT WEAK NLY WIND SHIFT
WILL MOVE INTO CENTRAL PB BEFORE WEAKENING AND HAVE OPTED TO TREND
FCST A LITTLE COOLER.

LONG TERM...
AN UPPER LEVEL RIDGE WILL EXTEND ACROSS THE CWA TUESDAY MORNING WITH
AN UPPER LEVEL TROUGH EXTENDING FROM A LOW OVER THE GREAT LAKES
STATES INTO THE TENNESSEE VALLEY.  ANOTHER TROUGH WILL EXTEND FROM A
LOW OFF THE COAST OF BRITISH COLUMBIA INTO SOUTHERN CALIFORNIA.
THIS LOW WILL MOVE ACROSS THE INTERMOUNTAIN REGION WEDNESDAY WITH A
BROAD TROUGH SETTING UP OVER THE FOUR CORNERS AREA.

AT THE SURFACE A LOW WILL DEVELOP OVER MONTANA WITH A TROUGH
EXTENDING ALONG THE TEXAS NEW MEXICO BORDER. THIS TROUGH WILL
PRODUCE SOUTHERLY WINDS AND WARM TEMPERATURES OVER THE CWA
WEDNESDAY AND THURSDAY AS A 850 MB THERMAL RIDGE DEVELOPS OVER THE
WESTERN CWA WEDNESDAY AFTERNOON. THE DYNAMICS WITH THE UPPER LOW
WILL BE FAR TO THE NORTH OF THE CWA...THEREFORE...PRECIPITATION IS
NOT EXPECTED WITH THIS SYSTEM.

ANOTHER UPPER LEVEL LOW WILL MOVE ONTO THE NORTHERN CALIFORNIA COAST
FRIDAY MORNING.  IT WILL THEN DIG INTO CENTRAL ARIZONA FRIDAY NIGHT
AND MOVE TO WESTERN KANSAS BY SATURDAY MORNING.  MOST OF THE
DYNAMICS WITH THIS SYSTEM WILL REMAIN NORTH OF THE AREA THEREFORE
PRECIPITATION IS NOT EXPECTED.  HOWEVER A WIND EVENT IS POSSIBLE
SATURDAY AFTERNOON AS THE GRADIENT TIGHTENS AS THE TROUGH MOVES
ACROSS THE CWA.  FIRE WEATHER CONCERNS MAY ALSO INCREASE SATURDAY
OVER A LARGE PORTION OF THE AREA AS RELATIVE HUMIDITIES DROP WELL
BELOW 15 PERCENT WITH 20 FT WINDS IN EXCESS OF 20 MPH.

THE NEXT TROUGH WILL DIG THROUGH THE INTERMOUNTAIN REGION INTO THE
SOUTHERN PLAINS BY MONDAY AFTERNOON. GFS KEEPS THE DYNAMICS AND
THE PRECIPITATION NORTH OF THE CWA WITH THIS SYSTEM...THEREFORE
WILL KEEP THE FORECAST DRY EARLY NEXT WEEK. ANOTHER WIND EVENT
WILL BE POSSIBLE WITH THIS SYSTEM MONDAY AFTERNOON. THE LOW IS
PROGGED TO MOVE ACROSS THE AREA TUESDAY WITH RIDGING SETTING UP
IN ITS WAKE.

TEMPERATURES WILL BE WARM THROUGH THE REST OF THE WEEK AND INTO THE
FIRST OF NEXT WEEK.  HIGHS WILL BE GENERALLY IN THE 70S AND 80S WITH
90S ALONG THE RIO GRANDE AND IN THE PECOS RIVER VALLEY.  LOWS WILL
BE IN THE 40S AND 50S WITH A FEW 60S IN THE SOUTHEASTERN SECTIONS.

FIRE WEATHER
DRY DOWNSLOPE WINDS AND 30KT MEAN MIXED LAYER WIND WILL INCREASE
FIRE WX CONCERNS OVER A LARGE PART OF THE AREA TODAY. HAVE OPTED TO
UPGRADE WATCH TO RED FLAG WARNING FOR ALL AREA EXCEPT THE CENTRAL
AND NRN PB. LEFT THESE AREAS SINCE DRY AIR WILL NOT BE ABLE TO
COMPLETELY WORK INTO THE N-NE AND FUEL DRYNESS MAPS FROM TFS STILL
INDICATE NORMAL MSTR. DAVIS MTNS BLO 6KFT AND INTO THE BIG BEND
REGION SHOULD HAVE LITTLE PROBLEM FALLING INTO RFW CONDITIONS AS
SUBSIDENCE EXPECTED TO STRONGEST IN THESE AREAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              77  47  82  57  /  30   0   0  10
CARLSBAD NM                77  47  81  50  /  10   0   0  10
DRYDEN TX                  85  52  86  56  /  10   0   0  10
FORT STOCKTON TX           79  52  86  56  /  10   0   0  10
GUADALUPE PASS TX          71  48  78  53  /  10   0   0   0
HOBBS NM                   76  46  82  51  /  20   0   0  10
MARFA TX                   70  39  80  41  /  10   0   0   0
MIDLAND INTL AIRPORT TX    75  47  82  53  /  20   0   0  10
ODESSA TX                  76  49  82  56  /  20   0   0  10
WINK TX                    79  49  88  53  /  10   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 12 PM TO 6 PM MDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING FROM 12 PM TO 6 PM MDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...RED FLAG WARNING FROM 1 PM CDT /12 PM MDT/ THIS AFTERNOON TO 7
     PM CDT /6 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     BIG BEND AREA...CRANE...DAVIS/APACHE MOUNTAINS AREA...
     GUADALUPE MOUNTAINS...LOVING...MARFA PLATEAU...PECOS...
     PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER TRANS
     PECOS...TERRELL...UPTON...VAN HORN AND HIGHWAY 54
     CORRIDOR...WARD...WINKLER.

     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES...BIG BEND AREA...MARFA PLATEAU...
     VAN HORN AND HIGHWAY 54 CORRIDOR.

     HIGH WIND WARNING FROM 1 PM CDT /12 PM MDT/ THIS AFTERNOON TO 7
     PM CDT /6 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.

&&

13
Hazardous weather outlook, Apr 17, 4:26 AM CDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
426 AM CDT TUE APR 17 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-180930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
426 AM CDT TUE APR 17 2007 /326 AM MDT TUE APR 17 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

VERY STRONG WINDS CAN BE EXPECTED OVER THE GUADALUPE AND DAVIS
MOUNTAINS TODAY WITH VERY WINDY CONDITIONS EXPECTED OVER THE
ADJACENT PLAINS. WESTERLY WINDS OF 30 TO 40 MPH CAN BE EXPECTED
THIS MORNING. BY LATE MORNING...WIND GUSTS OF 60 TO 70 MPH CAN BE
EXPECTED IN THE GUADALUPE MOUNTAINS AND IN THE DAVIS MOUNTAINS
ABOVE 6000 FEET. IN THE ADJACENT PLAINS...WESTERLY WINDS WILL
INCREAST TO 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH BY NOON.
LOCALIZED BLOWING DUST MAY RESULT IN VISIBILITIES OF 1 TO 4 MILES
THIS AFTERNOON.

THE WESTERLY WINDS WILL USHER IN VERY DRY AIR OVER THE AREA AND
FIRE WEATHER CONCERNS WILL INCREASE THIS AFTERNOON. THE
COMBINATION OF THE STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CONTRIBUTE TO RAPID GROWTH AND SPREAD OF ANY FIRES THAT ARE
IGNITED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...
HOWEVER...STRONG WINDS AND INCREASING FIRE WEATHER CONCERNS ARE
POSSIBLE THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Apr 17, 1:15 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
115 PM CDT TUE APR 17 2007

TXZ048-171915-
SCURRY-
115 PM CDT TUE APR 17 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SCURRY COUNTY.

STRONG THUNDERSTORMS ARE DEVELOPING ACROSS SCURRY COUNTY. AT 108 PM
CDT...A STRONG THUNDERSTORM WAS LOCATED ABOUT 3 MILES NORTH OF
KNAPP...MOVING TO THE SOUTHEAST AT 20 MPH. ANOTHER STRONG
THUNDERSTORM WAS LOCATED NEAR SNYDER...AND WAS MOVING SOUTHEAST AT
15 MPH.

PEA TO MARBLE SIZE HAIL...AND WIND GUSTS AROUND 50 MPH ARE POSSIBLE
WITH THESE STORMS.

STORM INTENSITY IS GRADUALLY INCREASING...AND THESE STORMS WILL HAVE
THE POTENTIAL TO BECOME SEVERE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN MIDLAND.
Local storm report, Apr 17, 2:12 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
212 PM CDT TUE APR 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 PM     HAIL             SNYDER                  32.71N 100.92W
04/17/2007  E1.75 INCH       SCURRY             TX   PUBLIC

0130 PM     HAIL             SNYDER                  32.71N 100.92W
04/17/2007  E1.00 INCH       SCURRY             TX   LAW ENFORCEMENT

            PEA TO QUARTER SIZED HAIL COVERING THE GROUND

&&

JGUDMEST
Special weather statement, Apr 17, 2:22 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
222 PM CDT TUE APR 17 2007

NMZ027>029-033-034-TXZ258-172300-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
122 PM MDT TUE APR 17 2007

...GUSTY WINDS POSSIBLE WITH SHOWERS AND THUNDERSTORMS THIS
AFTERNOON...

ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE
GUADALUPE MOUNTAINS AND PLAINS OF SOUTHEASTERN NEW MEXICO THIS
AFTERNOON. LITTLE RAINFALL WILL ACCOMPANY THIS ACTIVITY...HOWEVER
VERY DRY AIR NEAR THE SURFACE WILL REMAIN CONDUCIVE FOR STRONG
WIND GUSTS NEAR 60 MPH.

MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...
FORECASTS...AND WARNINGS.
Special weather statement, Apr 17, 2:26 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
226 PM CDT TUE APR 17 2007

TXZ047-048-172015-
SCURRY-BORDEN-
226 PM CDT TUE APR 17 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN BORDEN AND WESTERN
SCURRY COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED ABOUT 10 MILES SOUTHEAST OF
GAIL...OR ABOUT 9 MILES NORTH OF LAKE J B THOMAS IN RURAL EASTERN
BORDEN COUNTY AT 221 PM CDT...MOVING SOUTHEAST AT 15 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING PEA TO MARBLE SIZE HAIL AND
WIND GUSTS TO 50 MPH.

STORM INTENSITY IS GRADUALLY INCREASING...AND THIS STORM MAY BECOME
SEVERE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
TUESDAY EVENING FOR WEST TEXAS.

RESIDENTS OF LAKE J B THOMAS...KNAPP...AND RURAL EASTERN BORDEN AND
WESTERN SCURRY COUNTIES SHOULD SEEK SAFE SHELTER AS THIS STORM
APPROACHES.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 3:52 AM CDTHigh Wind WarningMAF15 hr
Apr 17, 3:52 AM CDTWind AdvisoryMAF15 hr
Apr 17, 5:15 AM CDTRed Flag WarningMAFCrane, Ector, Glasscock, Loving, Midland, Pecos and 5 more14 hr
Apr 17, 1:22 PM CDTSevere Thunderstorm WarningMAFScurry38 min
Apr 17, 2:00 PM CDTSevere Thunderstorm WarningMAFScurry45 min
Apr 17, 2:51 PM CDTSevere Thunderstorm WarningMAFMitchell30 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.